Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 252, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 19, 2019, 10:00 PM CDT for Ellis County, Johnson County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2019, 10:00 PM CDT (03:00 UTC)
- Expired
- Jun 19, 2019, 10:41 PM CDT
- In force
- 41 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ellis County, TX, Johnson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 14 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:58 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3350 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1858 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 18.2
The text
As transmitted.
942
WUUS54 KFWD 200300
SVRFWD
TXC139-251-200400-
/O.NEW.KFWD.SV.W.0252.190620T0300Z-190620T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
1000 PM CDT Wed Jun 19 2019
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Johnson County in north central Texas...
Northwestern Ellis County in north central Texas...
* Until 1100 PM CDT.
* At 1000 PM CDT, a severe thunderstorm was located over Cleburne,
moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Grand Prairie, Mansfield, Cedar Hill, Burleson, Waxahachie,
Cleburne, Midlothian, Keene, Joshua, Alvarado, Ovilla, Venus,
Grandview, Godley, Maypearl, Cross Timber, Cleburne State Park, Rio
Vista and Briaroaks.
This includes Interstate 35W between mile markers 15 and 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
A Tornado Watch remains in effect until midnight CDT for central and
north central Texas.
LAT...LON 3255 9761 3255 9694 3254 9690 3227 9692
3223 9761
TIME...MOT...LOC 0300Z 265DEG 28KT 3237 9743
HAIL...<.75IN
WIND...60MPH
$$
Stalley1 follow-up statement
899
WWUS54 KFWD 200341
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1041 PM CDT Wed Jun 19 2019
TXC139-251-200351-
/O.CAN.KFWD.SV.W.0252.000000T0000Z-190620T0400Z/
Johnson TX-Ellis TX-
1041 PM CDT Wed Jun 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR JOHNSON AND NORTHWESTERN ELLIS
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for central and
north central Texas.
LAT...LON 3255 9761 3255 9694 3254 9690 3227 9692
3223 9761
TIME...MOT...LOC 0339Z 265DEG 28KT 3240 9705
$$
StalleyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:38 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 19, 6:38 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 638 PM CDT Wed Jun 19 2019 .AVIATION... /00Z TAFs/ ...INCREASING CONVECTIVE COVERAGE LIKELY ACROSS D10 TRACON WITHIN NEXT FEW HOURS... TS have erupted this evening to the E and NE of the D10 TRACON. With tops to over 60 kft...major impacts are underway to the Bonham arrival gate. Expect these TS to continue tracking towards the ESE with time...resulting in continued impacts to the Bonham arrival gate as well as increasing impacts to eastbound departures. Closer to the Metroplex TAF sites...convection has struggled to develop where a small capping inversion remains apparent on the 00Z RAOB. Water vapor satellite imagery shows mid-level ascent increasing across the Big Country however...which should spread E-NE with time. It is still expected that TS should develop within the D10 TRACON during the next few hours...with TEMPO +TSRA possible at all terminals. Given the large instability and wind shear in place...any TS will be capable of wind gusts in excess of 50 KT as well as GS/GR. There remains some uncertainty with regards to the amount of coverage this evening...but the HRRR (which seems to have the best handle on the ongoing convection) has been consistent with some degree of convective coverage over the Metroplex between roughly 02Z and 04Z...with convection likely moving out by 06Z. To the south at KACT...the picture is a little unclear. The HRRR does suggest that some TS will be possible near KACT late this evening...but confidence is too low to include any TEMPO groups at this time. For all TAF sites...amendments will be possible if not likely over the next few hours as radar/satellite trends are monitored. 37 && .SHORT TERM... /Issued 324 PM CDT Wed Jun 19 2019/ /Through Tonight/ Key Messages: -Thunderstorms are expected to begin developing, initially northeast of the Dallas/Fort Worth Metropolitan Area, after 4:00 PM this afternoon. -Thunderstorms will continue to develop back to the southwest, with the highest storm chances expected in the Metroplex after 7:00 PM. -Some severe thunderstorms are likely, with large hail (perhaps greater than two inches in diameter) and damaging wind gusts in excess of 60 MPH being the main hazards. -A tornado threat will exist as well, with the greatest tornado threat expected to exist from 5-8 PM, generally near and northeast of Dallas. -While significant flash flooding is unlikely, some localized flooding may be possible in urban areas. The main story for the short-term forecast will be the convective chances (and severe weather chances) through the period. At present time, a 1007 mb surface low is located over West Texas, with a cold front running back to the northeast across Oklahoma and into the Missouri River Valley. A dryline extends from the surface low back to the southwest towards Big Bend National Park. The warm sector is characterized by a very warm, moist, and unstable air mass. As of this writing, DFW is 91/75 and Waco is a sweltering 95/75. While these temperatures and dewpoints are not entirely atypical for mid June in North and Central Texas, what is unusual is that per the special 19Z RAOB out of Fort Worth, very steep mid-level lapse rates are present (8.5 C/km). The result of this combination is a highly unstable air mass with MLCAPE values approaching 4000 J/kg. Upper-level flow is impressive too, with effective bulk shear values approaching 60 KT on the 19Z RAOB. High-resolution model guidance is in good agreement that convection should initiate over our northeastern counties to begin, probably some time between 4 p.m. and 6 p.m. Storms should begin to the northeast of DFW, and then back-build to the southwest through the evening. The most likely time for thunderstorms in the core of the Metroplex (i.e. Collin, Dallas, Denton, and Tarrant) will be probably be after 7 p.m. Thunderstorms should progress southeast through the evening, and should taper off after 3 a.m. Given the aforementioned high levels of instability and strong wind shear, any thunderstorms that develop will likely become severe. Steep mid-level lapse rates and large instability will result in a risk for large hail (with significant hail, i.e. larger than two inches in diameter, not out of the question). With time, shear vectors oriented nearly parallel to the approaching cold front should allow convection to grow upscale into a mesoscale convective system (MCS). While the large hail threat will likely continue, a damaging wind threat will exist as well. Severe wind gusts in excess of 60 MPH will be likely in the stronger convective cores. Finally, with regards to the tornado potential, instability is actually a bit limited in the lowest 3 km of the atmosphere, and low-level flow is not particularly strong, both of which may limit the tornado potential. With that being said, total instability is very strong, and deep layer shear is certainly high enough to support some rotating thunderstorms, particularly during the initial phases while thunderstorms remain somewhat discrete. With regards to heavy rain potential, precipitable water values on the 19Z sounding were around 1.65 inches, which is not particularly impressive, but sufficient enough to result in heavy rainfall in the more intense convective cores. Storms should also move at a fairly decent speed (30+ MPH) limiting the potential for widespread flash flooding. Having said that, if we were to get any training of thunderstorms, particularly over urban areas, a localized flooding threat could develop. Finally, into Central Texas, thunderstorm activity may be more limited, but some isolated to widely scattered storms may still be possible late this evening. Because of concerns regarding coverage, the severe weather threat will be lower here, but any storms that do develop will have to the potential to become severe. 37 && .LONG TERM... /Issued 324 PM CDT Wed Jun 19 2019/ /Thursday and beyond/ Summary: Hot and humid conditions will continue to be of concern through the end of the week. Low thunderstorm chances will also continue through early next week, but not everyone will see rain each day. The best chances will be Sunday into Monday. Most of the region will be rain-free on Thursday, but the far western counties will have a low potential for thunderstorms. Both the GFS and ECMWF are hinting at the dryline across the Big Country bulging far enough eastward to where thunderstorms may develop and affect the far western counties Thursday afternoon. Model soundings reveal a mostly capped environment, but given the hot afternoon temperatures, a downburst wind threat will exist if thunderstorms do initiate along the dryline. With 850 mb temperatures in excess of 25C across the region, afternoon temperatures will range from the mid 90s along the Red River to near or just above the century mark across the west. The hot temperatures, in combination with dewpoint values in the low to mid 70s, will have heat index values ranging from 104 to 110, with the highest values being across Central Texas. A limiting factor on whether the higher values will be reached or exceeded is the evolution of convection from Wednesday evening... so the Heat Advisory will remain confined across the southeastern counties. Weak disturbances will track across the region as an upper level trough deepens across the western US, and in combination with ample moisture, there may be scattered thunderstorms on Friday and Saturday. Friday will feature another hot and humid day with high temperatures similar to Thursday, and may necessitate a Heat Advisory. The best chances for showers and thunderstorms will be Sunday into Monday as a shortwave tracks east across the Central Plains. Guidance has hinted at a weak front being an area of focus for convection across Oklahoma, which may slide south towards North Texas Sunday night. Mid week rain chances may start to wind down as upper level ridging sets up across the west. Otherwise, highs will be in the low to mid 90s this weekend and early next week. Garcia && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 74 97 77 96 77 / 60 10 10 0 20 Waco 75 99 77 98 77 / 40 5 5 0 10 Paris 71 92 75 92 76 / 80 10 10 5 10 Denton 71 97 77 95 77 / 60 10 10 5 20 McKinney 71 96 77 95 77 / 80 10 10 0 10 Dallas 75 97 77 96 78 / 60 10 10 0 20 Terrell 74 97 77 96 77 / 60 5 10 0 10 Corsicana 75 95 76 93 76 / 60 5 5 0 10 Temple 74 99 77 98 77 / 40 10 10 5 10 Mineral Wells 70 99 75 96 75 / 50 10 10 5 20 && .FWD WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT Thursday for TXZ135-146>148-157>162- 174-175. && 37/25
Hazardous weather outlook, Jun 19, 3:26 PM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 326 PM CDT Wed Jun 19 2019 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 326 PM CDT Wed Jun 19 2019 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Strong to severe thunderstorms are likely to develop late this afternoon, near and to the northeast of the Dallas/Fort Worth Metropolitan Area. The primary hazards will be very large hail and damaging to possibly destructive winds. There will also be a risk for tornadoes, namely for thunderstorms near any residual boundaries. Heavy rainfall may result in localized flooding, particularly in urban areas. Late tonight, the risk for strong to severe storms will shift into Central and East Texas. The main hazards will be large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hot conditions are expected again on Thursday...especially across Central Texas. Heat index values may climb to near or just above 105 degrees. After a break in storm chances on Friday, more scattered thunderstorms are possible over the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be requested over most of North and parts of Central Texas.
In the hours before
Local storm report, Jun 19, 9:23 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
923 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL MCKINNEY 33.20N 96.62W
06/19/2019 E1.25 INCH COLLIN TX PUBLIC
HALF DOLLAR SIZE HAIL REPORTED IN MCKINNEY.Local storm report, Jun 19, 9:24 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
924 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM HAIL 3 W SUN VALLEY 33.67N 95.48W
06/19/2019 E1.00 INCH LAMAR TX PUBLIC
QUARTER SIZE HAIL REPORTED THREE MILES WEST OF SUN
VALLEY VIA MPING.Local storm report, Jun 19, 9:41 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
941 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL FARMERSVILLE 33.17N 96.37W
06/19/2019 E0.88 INCH COLLIN TX AMATEUR RADIO
NICKEL SIZE HAIL REPORTED IN FARMERSVILLE.Special weather statement, Jun 19, 9:41 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
941 PM CDT Wed Jun 19 2019
TXZ144-156>160-200345-
Falls TX-Bosque TX-Coryell TX-Lampasas TX-McLennan TX-Bell TX-
941 PM CDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR MCLENNAN...CORYELL...LAMPASAS...
SOUTHEASTERN BOSQUE...NORTHWESTERN BELL AND NORTHWESTERN FALLS
COUNTIES UNTIL 1045 PM CDT...
At 940 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clifton to near Lometa. Movement was
southeast at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Killeen, Waco, Temple, Copperas Cove, Harker Heights, Belton,
Gatesville, Hewitt, Robinson, Bellmead, Woodway, Lampasas,
Lacy-Lakeview, McGregor, Clifton, Fort Hood, Nolanville, Morgan's
Point Resort, Mart and Beverly Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until midnight CDT for central
Texas.
LAT...LON 3091 9783 3104 9791 3103 9844 3106 9848
3111 9846 3112 9850 3109 9853 3113 9855
3117 9851 3120 9857 3142 9827 3167 9777
3189 9742 3181 9730 3179 9733 3176 9730
3175 9727 3177 9723 3152 9680 3090 9776
TIME...MOT...LOC 0240Z 324DEG 37KT 3172 9759 3122 9849
StalleySpecial weather statement, Jun 19, 9:45 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
945 PM CDT Wed Jun 19 2019
TXZ105-200315-
Hunt TX-
945 PM CDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUNT COUNTY UNTIL 1015 PM
CDT...
At 945 PM CDT, Doppler radar was tracking a strong thunderstorm near
Farmersville, or 10 miles west of Greenville, moving east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Caddo Mills around 950 PM CDT.
Greenville around 1000 PM CDT.
Campbell around 1015 PM CDT.
Other locations impacted by this storm include Neylandville and Lone
Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3298 9588 3298 9592 3307 9630 3326 9629
3324 9586 3307 9586
TIME...MOT...LOC 0245Z 278DEG 28KT 3316 9628
92Local storm report, Jun 19, 9:53 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
953 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM HAIL FARMERSVILLE 33.17N 96.37W
06/19/2019 E1.00 INCH COLLIN TX AMATEUR RADIO
QUARTER SIZE HAIL REPORTED IN FARMERSVILLE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:54 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 66 min |
| Jun 19, 8:22 PM CDT | Flash Flood Warning | FWD | Lamar | 6 hr |
| Jun 19, 8:43 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Hamilton | 62 min |
| Jun 19, 8:51 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 39 min |
| Jun 19, 8:55 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 65 min |
| Jun 19, 9:05 PM CDT | Special Weather Statement | FWD | Collin | 25 min |
| Jun 19, 9:13 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 62 min |
| Jun 19, 9:25 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins | 65 min |
| Jun 19, 9:41 PM CDT | Special Weather Statement | FWD | Coryell, Lampasas, McLennan | 64 min |
| Jun 19, 9:45 PM CDT | Special Weather Statement | FWD | Hunt | 30 min |
| Jun 19, 9:48 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 42 min |
| Jun 19, 10:03 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Bosque, Coryell, Falls, Hill, Lampasas and 2 more | 72 min |
| Jun 19, 10:26 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Rains | 64 min |
| Jun 19, 10:43 PM CDT | Special Weather Statement | FWD | Freestone | 47 min |
| Jun 19, 10:51 PM CDT | Special Weather Statement | FWD | Milam, Robertson | 54 min |
| Jun 19, 11:00 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 43 min |
| Jun 19, 11:14 PM CDT | Severe Thunderstorm Warning | FWD | Hunt, Kaufman, Van Zandt | 76 min |
| Jun 19, 11:23 PM CDT | Special Weather Statement | FWD | Anderson, Leon | 52 min |
| Jun 19, 11:29 PM CDT | Severe Thunderstorm Warning | FWD | Rains | 61 min |
| Jun 19, 11:35 PM CDT | Flash Flood Warning | FWD | Hopkins, Hunt | 3 hr |
| Jun 19, 11:41 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 19 min |
| Jun 20, 1:11 AM CDT | Special Weather Statement | FWD | Somervell | 49 min |
| Jun 20, 1:17 AM CDT | Special Weather Statement | FWD | Van Zandt | 43 min |
| Jun 20, 1:54 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Somervell | 66 min |
| Jun 20, 3:15 AM CDT | Special Weather Statement | FWD | McLennan | 45 min |
| Jun 20, 3:36 AM CDT | Severe Thunderstorm Warning | FWD | McLennan | 39 min |
| Jun 20, 4:13 AM CDT | Severe Thunderstorm Warning | FWD | Falls | 47 min |
| Jun 20, 4:40 AM CDT | Severe Thunderstorm Warning | FWD | Robertson | 53 min |
| Jun 20, 4:43 AM CDT | Special Weather Statement | FWD | McLennan | 32 min |
| Jun 20, 4:48 AM CDT | Severe Thunderstorm Warning | FWD | Limestone, Robertson | 57 min |
| Jun 20, 5:30 AM CDT | Severe Thunderstorm Warning | FWD | Leon | 36 min |
| Jun 20, 7:18 AM CDT | Special Weather Statement | FWD | Navarro | 27 min |
| Jun 20, 7:49 AM CDT | Special Weather Statement | FWD | Freestone | 56 min |
| Jun 20, 9:48 AM CDT | River Flood Warning | FWD | Leon, Robertson | 23 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.